Hail, Brazoria
- When
- May 26, 5:58 PM CST
- Where
- Brazoria County, 2.77 mi ENE of Manvel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.490, -95.310
Quarter sized hail was observed.
Early to mid-evening severe thunderstorms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Early to mid-evening severe thunderstorms produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 26, 5:54 PM CST, 4 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 654 PM CDT Sat May 26 2018 .AVIATION [00Z TAF Issuance]... Widely scattered thunderstorms have managed to develop across the southern half of the CWA this afternoon along the seabreeze. Will also have to keep an eye to the east as outflows from storms near the Sabine River move in this direction. Did add VCTS for IAH and keep the TEMPO group in for HOU for the next hour or so as a pre- caution. Otherwise, will keep with the brief lower CIG trends for overnight/early Sun morning. Given the events today, not going to question the possibility of scattered TSRA tomorrow afternoon too much at this time. 41 && .PREV DISCUSSION /Issued 353 PM CDT Sat May 26 2018/... Lower level high pressure planted over the northwestern Gulf with the very slight northwestward movement of Alberto and southwestern upper ridging keeping eastern Texas under a pronounced northerly flow pattern. Warm and muggy overnight conditions will be more tolerable per an evening southerly breeze. As winds weaken below 5 knots under mainly clear skies...the probabilities for rural county fog will be on the rise. Early Sunday patchy fog development will likely be focused just north and west of Galveston Bay (sans the metro area of course). As Alberto nears the Florida Panhandle tomorrow afternoon there may be a weak disturbance that rotates around his backside and clips extreme (south)eastern Texas. If this weaker PVA does pass through from mid morning through late afternoon it will be moving into a heated, fairly moist and unstable environment. Thus, have low end POPs in place Sunday for the southern two thirds of the forecast area to account for the daily evolution of more numerous late morning into afternoon scattered showers and thunder. The main threats with the strongest storms will be downburst winds. Small hail production and very brief heavy rainfall rates leading to short term nuisance low- lying area/roadway flooding. Other than some slight chances for sea breeze convection Tuesday... this near term through the extended period forecast strictly becomes a temperature-themed affair. Relatively drier air moving in on Monday and an amplifying northern Mexico upper ridge across the state will likely place us under a heat wave throughout the remaining days of the month. Subsequent days of greater than 90F will likely break the most frequent days above 90s for the month of May (currently at 15 for the month at IAH)...so odds are very good that this year will replace 2003 for the top ranking. On a more serious note...heat indices will certainly be dangerously high. With maximum temperatures forecast in the middle to upper 90s by mid to late week, lower to middle 70 PM dew points, relatively weaker winds and ample sun will push afternoon heat indices into the Heat Advisory realm of 108 F or greater. Of course, hydration and remaining in cooler environments during the afternoon hours is key to your health. No matter your physical conditioning it is recommended to limit any outdoor activity during this coming week. 31 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 73 94 73 96 73 / 10 20 10 10 0 Houston (IAH) 74 94 75 95 75 / 20 30 10 10 0 Galveston (GLS) 79 90 80 90 80 / 20 40 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Special Weather Statement
National Weather Service Houston/Galveston TX
402 PM CDT SAT MAY 26 2018
TXZ214-262145-
Chambers TX-
402 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAMBERS COUNTY UNTIL 445
PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stowell, or near Hamshire, moving west at 10 mph.
Winds in excess of 40 mph and small hail will be possible with this
storm.
Locations impacted include...
Winnie and Stowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2957 9454 2958 9455 2957 9457 2987 9462
2989 9443 2989 9442 2985 9436 2967 9436
TIME...MOT...LOC 2101Z 086DEG 8KT 2980 9438Special Weather Statement
National Weather Service Houston/Galveston TX
530 PM CDT SAT MAY 26 2018
TXZ214-300-262300-
Chambers TX-Southern Liberty TX-
530 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS AND SOUTH
CENTRAL LIBERTY COUNTIES UNTIL 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Anahuac, or 13 miles northeast of Beach City, moving
south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Anahuac, Old River-Winfree, Cove, Hankamer and Wallisville.
LAT...LON 2971 9462 2974 9469 2974 9471 2976 9469
2976 9472 2974 9472 2977 9473 2979 9473
2976 9481 2977 9486 2996 9475 2989 9453
TIME...MOT...LOC 2230Z 014DEG 12KT 2987 9470Special Weather Statement National Weather Service Houston/Galveston TX 600 PM CDT SAT MAY 26 2018 TXZ213-237-238-313-262345- Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX- Inland Harris TX- 600 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GALVESTON...NORTHEASTERN BRAZORIA AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 645 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near Pearland, moving southwest at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Western Pasadena, Pearland, Friendswood, Alvin, South Houston, Manvel, Greater Hobby Area, South Belt / Ellington, western Clear Lake, Brookside Village, Golfcrest / Bellfort / Reveille, Edgebrook Area, Minnetex, Park Place, Meadowbrook / Allendale, South Acres / Crestmont Park and South Park. LAT...LON 2970 9528 2961 9512 2937 9525 2951 9544 TIME...MOT...LOC 2258Z 049DEG 18KT 2958 9524
Special Weather Statement National Weather Service Houston/Galveston TX 638 PM CDT SAT MAY 26 2018 TXZ213-227-237-238-270015- Inland Brazoria TX-Inland Galveston TX-Inland Harris TX-Fort Bend TX- 638 PM CDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...EAST CENTRAL FORT BEND...NORTH CENTRAL BRAZORIA AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 715 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over northwestern Manvel, moving southwest at 15 mph. Half inch to dime size hail has been reported with this storm and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pearland, southern Missouri City, northern Friendswood, Alvin, Manvel, Fresno, Greater Hobby Area, western South Belt / Ellington, Arcola, Brookside Village, Iowa Colony, Bonney, Minnetex, Sienna Plantation, South Acres / Crestmont Park, Fort Bend Houston, southeastern Central Southwest and Juliff. LAT...LON 2965 9531 2955 9521 2930 9542 2955 9559 TIME...MOT...LOC 2337Z 048DEG 14KT 2949 9536
The Houston radar (KHGX), 22 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
Quarter sized hail was observed.
There was damage to a hangar at the Winnie-Stowell Airport.
A tree was downed.
Quarter sized hail observed at CWSU ZHU.
Power lines, road signs and trees were downed near the intersection of SH 288 and Broadway Street.
Penny sized hail was observed.
A metal roof was torn from a two-story building.
Penny sized hail was observed.
Wind gust was in the Angleton area.
Wind gust was measured at KLBX.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756482, 756490, 756492, 756484, 756493, 756485, 756495, 756486, 756496, 756498.